MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM TI CANCELLOUS POLYAXIAL SCREW 22MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM TI CANCELLOUS POLYAXIAL SCREW 22MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 04.614.222
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: kwp, mnh, mni.Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during posterior spinal fusion on (b)(6) 2019, the head of a titanium cancellous polyaxial screw broke off from the shaft of the screw upon insertion.There were no fragments generated.Procedure was successfully completed with no surgical delay.There was no patient consequence.This report is for a 4.5mm titanium (ti) cancellous polyaxial screw 22mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.614.222, lot h772520: manufacture date: november 05, 2018.Manufacturing location: brandywine.A review of the device history record revealed no complaint related anomalies.The device history record shows that this lot of 4.5mm ti cancellous screw 22mm product was processed through the normal manufacturing and inspections operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history records the lots met all the dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A product investigation was completed: a visual inspection was performed.The implant was received in two pieces.The neutral body and bushing/bone screw sub-assembly were separated from the cancellous screw.Additionally, the stardrive recess on the cancellous screw was observed to be slightly deformed.No other issues were identified with the returned components of the device.This complaint is unconfirmed for broken as the polyaxial assembly fell apart from the screw.The assembly is pressed onto the screw head and free to move within the grooves.The screw fell apart/disassembled during operation upon insertion.A functional test was attempted to determine if the screw head could be reattached to the screw and was not successful.Dimensional inspection was not performed due to post manufacturing damage.The relevant drawings were reviewed.The complaint is not confirmed under ¿broken¿ for the received screw as the polyaxial assembly fell apart from the screw.The neutral body and bushing/bone screw sub-assembly separated from the cancellous screw.The stardrive recess on the cancellous screw was also observed to be slightly deformed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined for the separation of the polyaxial head and screw, it is possible that excessive force was applied during implantation.The possibility of excessive force used during implantation is also consistent with the deformed stardrive recess.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM TI CANCELLOUS POLYAXIAL SCREW 22MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8604933
Report Number2939274-2019-57988
Device Sequence Number16877684
Product Code NKG
UDI-Device Identifier10705034738826
UDI-Public(01)10705034738826
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.614.222
Device Catalogue Number04.614.222
Device Lot NumberH772520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 04/14/2019
Supplement Date Received by Manufacturer05/29/2019
06/13/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date05/30/2019
06/13/2019
Patient Sequence Number1